Gastroenterology Community
Amitriptyline for Gall Bladder for a 9 yr old?
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Amitriptyline for Gall Bladder for a 9 yr old?

Hi-I am new here.  My daughter is 9 years old.  For over a year now my daughter has had a vomiting issue.  They have found that she has very severe GERD and have just recently found out that there are also gall bladder issues.  Her doctor is now prescribing amitripyline.  He did not tell me about this being such a dangerous drug and I am very worried about giving this to my 9 year old.  Can anyone give me some feedback?
3 Comments Post a Comment
Blank
Avatar_f_tn
Mommyville, why do you believe it is a dangerous drug?
Blank
Avatar_n_tn
Well the warnings on the paperwork from the pharmacy were quite scary and also there have been posts on this website regarding the side effects that were very scary if you are an adult let alone a child.
Blank
Avatar_f_tn
I applaud your reviewing the insert that accompanies the medication. However, when you read posts on a board, the majority of people are there because they've had a problem and they want to 'air' their view with others and ask for further information. You're kind of reading a 'skewed' population of information. It's unfortunate but there's not a lot of posts that read 'it really helped me' from the people who are successfully taking or using certain drugs. Those individuals are off enjoying their lives with lesser discomfort than they previously had. The vast majority of what you will read on the boards is 'nothing is working and I don't know what to do.'

I'm by no means saying this drug or others can't do harm, but have you ever read the adverse warnings label on the insert from a bottle of aspirin? That information can be just as frightening and most people don't think twice about taking things that are OTC.

If you're hesitant to give the medication to your daughter, talk to your doctor further on the issue about this medication, or request that he try something else.

From personal experience, when used correctly amitriptyline can help calm both an upset GI tract and the emotional impact caused by that out-of-whack digestive system.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
Avatar_n_tn
Blank
cnoevl21
Avatar_n_tn
Blank
linkin2012
Avatar_m_tn
Blank
me_just34